Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 27, 2005, 5:04 PM EDT for Lincoln County, Sagadahoc County, Maine. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2005, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 27, 2005, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, ME, Sagadahoc County, ME
The radar
The Portland,ME radar (KGYX), 47 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:59 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 27, 2:59 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT WED JUL 27 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY)...SEVERE THUNDERSTORM WATCH
692 IN EFFECT UNTIL 8 PM EDT. SHOWERS AND THUNDERSTORMS LIKELY
THROUGH EARLY EVENING. SOME THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS. SHOWERS AND THUNDERSTORMS WILL END OVERNIGHT AS A COLD
FRONT MOVES SOUTHEAST ACROSS THE AREA. HIGH PRESSURE BUILDING IN
BEHIND THE FRONT THURSDAY WILL BRING COOLER AND LESS HUMID WEATHER
WITH MOSTLY SUNNY SKIES.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...MUCH COOLER AND
DRIER AIR WILL CONTINUE TO ENTER THE REGION THU NIGHT INTO FRI. A
COLD FRONT WILL DISSIPATE AT IT CROSSES THE REGION FRI AFTN. BEST
VERT MOTION ASSOCIATED WITH UPPER AIR SUPPORT SWINGS N OF OUR
FORECAST AREA. FOR NOW...WILL ADD A CHC OF SHRA TO THE MTNS AND
LEAVE THE REST OF THE REGION IN THE SLGT CHC CATEGORY.
RELATIVELY DRY PATTERN CONTINUES THROUGH THE WEEKEND. NEXT
SIGNIFICANT TROUGH A COLD FRONT WILL APPROACH EARLY NEXT WEEK.
&&
.AVIATION...SEVERE THUNDERSTORM WATCH 692 IN EFFECT UNTIL 8 PM
EDT. SHOWERS AND THUNDERSTORMS LIKELY THROUGH EARLY EVENING. SOME
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. VFR CONDITIONS OVERNIGHT
AND THURSDAY EXCEPT FOR PATCHY VALLEY FOG LATE TONIGHT AND EARLY
THURSDAY MORNING.
&&
.MARINE...IN THE SHORT TERM...SEVERE THUNDERSTORM WATCH 692 IN
EFFECT UNTIL 8 PM EDT. SHOWERS AND THUNDERSTORMS LIKELY THROUGH
EARLY EVENING. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS.
SMALL CRAFT ADVISORY IN EFFECT FOR SEAS. SEAS 3 TO 5 FEET TONIGHT
WILL SUBSIDE TO 2 TO 4 FEET THURSDAY. WINDS WILL REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA THURSDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...SEVERE THUNDERSTORM WATCH FOR MEZ007-012-018>028 UNTIL 8 PM
WEDNESDAY.
NH...SEVERE THUNDERSTORM WATCH FOR NHZ003>010-013-014 UNTIL 8 PM
WEDNESDAY.
MARINE...SEVERE THUNDERSTORM WATCH FOR ANZ150 UNTIL 8
PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 3 AM
THURSDAY.
&&Hazardous weather outlook, Jul 27, 1:30 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 130 PM EDT WED JUL 27 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-281238- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 839 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT *** UPDATE *** SEVERE THUNDERSTORM WATCH BOX NUMBER 692 ISSUED UNTIL 800 PM (REFER TO SPSGYX). ISOLATED STORMS MAY CONTAIN WIND GUSTS UP TO 65 MPH. THIS UPDATE IS TO EXPAND THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING TO INCLUDE ALL OF SOUTHERN NEW HAMPSHIRE AND SOUTHERN MAINE. ISOLATED THUNDERSTORMS MAY CONTAIN DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 27, 1:09 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 109 PM EDT WED JUL 27 2005 MEZ007-012-018>028-NHZ003>010-013-014-ANZ150-280000- ANDROSCOGGIN ME-BELKNAP NH-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN GRAFTON NH-NORTHERN OXFORD ME- SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH- SOUTHERN OXFORD ME-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BETHEL...BETHLEHEM...BIDDEFORD...BOOTHBAY HARBOR... BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...CONCORD...CONWAY... DAMARISCOTTA...DERRY...DOVER...DURHAM...EXETER...FRANKLIN... FRYEBURG...GARDINER...HAMPTON...HENNIKER...KITTERY...LACONIA... LEBANON...LEWISTON...LINCOLN...LINCOLNVILLE...LITTLETON... MECHANIC FALLS...MEREDITH...MOULTONBOROUGH...NAPLES...NEW LONDON... NORTH WINDHAM...NORTHWOOD...OAKLAND...OSSIPEE...PLYMOUTH... PORTLAND...PORTSMOUTH...ROCHESTER...ROCKLAND...RUMFORD...SALEM... SANFORD...SEARSPORT...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 109 PM EDT WED JUL 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 692 IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHERN MAINE AND SOUTHERN NEW HAMPSHIRE THROUGH 800 PM. SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS UP TO 65 MPH IN AND CLOSE TO THE WATCH AREA. IN SOUTHERN NEW HAMPSHIRE...THIS WATCH INCLUDES THE FOLLOWING COUNTIES...GRAFTON...SULLIVAN...CARROLL...BELKNAP...MERRIMACK... STRAFFORD...ROCKINGHAM AND THE ADJACENT COASTAL WATERS. IN SOUTHERN MAINE...THIS WATCH INCLUDES THE FOLLOWING COUNTIES...OXFORD...ANDROSCOGGIN...KENNEBEC...WALDO...YORK... CUMBERLAND...SAGADAHOC...LINCOLN...KNOX AND THE ADJACENT COASTAL WATERS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jul 27, 2:07 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 207 PM EDT WED JUL 27 2005 NHZ001-002-272006- NORTHERN COOS NH-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...COLEBROOK AND LANCASTER 207 PM EDT WED JUL 27 2005 ...SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINS ARE EXPECTED THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT COOS COUNTY THROUGH MID AFTERNOON. AS THE STRONGEST STORMS AFFECT LANCASTER...STRATFORD AND PITTSBURG...EXPECT WIND GUSTS TO 40 MPH...PEA SIZED HAIL...AND UP TO AN INCH OF RAIN IN LESS THAN AN HOUR. NHZ003-005-272006- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH- INCLUDING THE CITIES OF...BETHLEHEM...LEBANON...LINCOLN... LITTLETON...PLYMOUTH AND WOODSVILLE 207 PM EDT WED JUL 27 2005 ...SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINS ARE EXPECTED THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT GRAFTON COUNTY THROUGH MID AFTERNOON. AS THE STRONGEST STORM AFFECT PIERMONT... WOODSVILLE AND LITTLETON...EXPECT WIND GUSTS TO 40 MPH...PEA SIZED HAIL...AND UP TO AN INCH OF RAIN IN LESS THAN AN HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. HAYES
Special weather statement, Jul 27, 2:21 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 221 PM EDT WED JUL 27 2005 NHZ006>010-013-272020- BELKNAP NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH-SOUTHERN CARROLL NH- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...CLAREMONT...CONCORD...DERRY...DOVER... DURHAM...EXETER...FRANKLIN...HENNIKER...LACONIA...MEREDITH... MOULTONBOROUGH...NEW LONDON...NORTHWOOD...OSSIPEE... ROCHESTER AND SALEM 221 PM EDT WED JUL 27 2005 ...SCATTERED STRONG THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HEAVY RAINS THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST NEW HAMPSHIRE... DEVELOPING SCATTERED THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 45 MPH...PEA SIZED HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY CROSS CENTRAL AND SOUTHEAST NEW HAMPSHIRE THIS AFTERNOON. IN ADDITION...UP TO AN INCH OF RAIN MAY FALL IN LESS THAN 30 MINUTES... RESULTING IN LOCALIZED STREET FLOODING. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST NEW HAMPSHIRE...BE ON THE ALERT FOR DEVELOPING STRONG THUNDERSTORMS THROUGH EARLY THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT. HAYES
Local storm report, Jul 27, 3:15 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG LITTLETON 44.31N 71.76W
07/27/2005 GRAFTON NH LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN
&&
ESLocal storm report, Jul 27, 4:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
455 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG NORTH WINDHAM 43.82N 70.43W
07/27/2005 CUMBERLAND ME LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN ON ANTHOINE ROAD.
&&
ESLocal storm report, Jul 27, 5:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
504 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG BARNSTEAD 43.33N 71.29W
07/27/2005 BELKNAP NH LAW ENFORCEMENT
TREES DOWN
0450 PM TSTM WND DMG FARMINGTON 43.39N 71.07W
07/27/2005 STRAFFORD NH LAW ENFORCEMENT
TREES DOWN
&&
HAYESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:22 PM EDT | Severe Thunderstorm Warning | GYX | York | 38 min |
| Jul 27, 3:47 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 43 min |
| Jul 27, 4:09 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 36 min |
| Jul 27, 4:23 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 37 min |
| Jul 27, 4:29 PM EDT | Special Marine Warning | GYX | 2 hr | |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jul 27, 5:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 31 min |
| Jul 27, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 24 min |
| Jul 27, 5:31 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 44 min |
| Jul 27, 5:35 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 40 min |
| Jul 27, 6:26 PM EDT | Special Marine Warning | GYX | 94 min | |
| Jul 27, 7:27 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 48 min |
| Jul 27, 7:52 PM EDT | Special Marine Warning | GYX | 83 min | |
| Jul 27, 3:01 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 44 min |
| Jul 27, 3:11 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 23 min |
| Jul 27, 3:28 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 47 min |
| Jul 27, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Belknap | 49 min |
| Jul 27, 3:58 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 47 min |
| Jul 27, 4:25 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 50 min |
| Jul 27, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 64 min |
| Jul 27, 5:52 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 53 min |
| Jul 27, 6:03 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 33 min |
| Jul 27, 6:19 PM EDT | Severe Thunderstorm Warning | GYX | Belknap | 41 min |
| Jul 27, 6:53 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 67 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.